Chillblains

Hi all, I was diagnosed with PAF last august 2016 finally got an appointment for ablation specialist on march 21st but that's another story .....

I have been taking 2.5 mg bisoprolol and warfarin ( to varying degrees ). The issue I have is I have developed chilblains on two toes which is extremely painful and actually stops me walking in weather below 4 degrees. My doctor has prescribed more tablets (which I hate) to widen veins and improve circulation as he believes it's due to bisoprolol.

Anyone else experienced this condition ??

9 Replies

oldestnewest
  • chillblains are very common and certainly beta blockers may increase your liability to them. There is not great treatment, but prevention is best - warm clothing and avoiding exposing cold feet to hot water etc

  • Yes, I take Bisoprolol and suffered from chilblains on my fingers. As Goldfish advises, prevention was the only cure for me by not letting my fingers get chilled at all and I've had none this winter.

    They take about 2 to 3 weeks to go away and I found nothing hurried that timeline. I do a lot of mountain walking and use large lined boots, layers of socks, thermal insoles and sheepskins ones and it seems to work.

  • Yes, I can get chilblains, and it's a tendency probably enhanced by a betablocker. They are, I believe rather gleefully, usually a young person's ailment. I avoid letting my feet getting cold, and on chilly days I wear socks and shoes that aren't tight. My wellies are larger than I need and I wear thick fleecy socks.

    If my feet do get too cold and can't be felt, I warm them up with great care, usually by exercise or warming my innards up with hot drinks in the hope that warm blood will get as far as my toes. Putting very cold feet in water anything warmer than tepid or warming them too violently is extremely unwise and asking for trouble. If you want to use water, you must start cool and add warmer very cautiously.

  • Yes, I experienced this, my GP reduced the dose of Bisoprolol as it was also causing me to struggle when walking up hills, I felt my body was like a lead weight. I am much better now.

  • yes i get chilblains as well and work outside, its the beta blocker or warfarin which is the culprit not sure, don,t mater how many pairs or socks i have on don't make any diferance, only way i can get them warm is to put feet in hot water but only stay warm for short time, feel like throwing all tablets some times. roll on summer

  • Hi I was interested in the first part of your post as I was diagnosed with PAF in March 2016 and referred as 'urgent' to a cardiologist, the appointment for that was in July. He then referred me to the ablation specialist and the appointment is scheduled for 6th March. I guess then I will go on another waiting list for the actual ablation.

    I thought I was the only one waiting this amount of time for appointments .... seems you are in the same boat! Meanwhile my AF episodes are getting longer, they have gone from every 8 days and lasting 48 hours to every 8 days lasting 4 days :-( and I am fit for nothing on those days.

  • My issue was with specialist secretary !! Took two months to draft letter then failed to send three times although each time she apologised and said she would do it immediately .......the only way I got it sorted was to e mail the specialist directly . Problem was 6 months had passed so I then went onto the next waiting list for ablation specialist which I was told would be up to another 6 months !!!! I put a formal complaint in and had an appointment Date within two days so 21st march it is........good luck with yours !!

  • I had chased mine up since September first via the patient liaison service, then the GP in October and finally my rheumatologist in December - who wrote to the cardiologist again on my behalf. My letter eventually came through in January for the March appointment. I wonder if this is a normal wait just to get an appointment to see the EP. Thanks and best of luck with yours!

  • Used to have chilblaiins when I was a younger, treated them with Vit K. Not now because I am on Warfarin!!!! I thought this year they might be returning and wondered what to do but so far I have avoided them developing. Not on Bisoprolol too many other side effects for me!!!

You may also like...